Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

Have gone through IVF treatment. Taken Gestone. Had severe itches. Side effect of Gestone?

Hi... even as posted below I have also gone through my IVF treatment. In the first attempt I was fortunate enough to concieve and carried the pregnancy till 6 week and thereafter it was a missed abortion. I was also on Gestone which I stopped after having sivere itching and rashes on whole body after probably 2 week of my result was tested possitive. I was asked to stop Gestone & shift to Crinone Gel vaginally. The rashes do stopped but in the regular followup in 7th week , I was informed of my missed abortion. Now recently in March and after aprox 6 months of 1st attempt I attempted the 2nd IVF and this time again I developed a very red itch rashes on whole body after 1 week of embryo transfer, again I was asked to stop gestone and put 2 crinone gel daily but on the 14th Day of testing my result was negative. The rashes are still continuing till date but the tendency and frequency is reduced. Please Help... is this a Gestone side effect, or something else? Thank you
Asked On : Sun, 24 Mar 2013
Answers:  1 Views:  338
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
Dermatologist 's  Response
Hi, thanks for posting your query to us.

As you have mentioned, it seems that itching and rashes are due to gestone.

Tenderness, pain , swelling , redness at the injection site is quiet common and occurs in almost every person, severe itching and rashes all over the body can occur with gestone (oral or intramuscular)though not very common.

Since the tendency and frequency of rashes has decreased, it means that the effect of gestone is waning off slowly and you will be completely normal in a month or two.

You may take an anti histamine daily for 15-20 days for itching.
-Apply local steroid cream over the red areas.
-A soothing lotion like calamine lotion will help.
-You may even take a short course of oral steroids for early recovery. You may consult your doctor for the same.
In your next IVF you avoid taking gestone.

Wish you a speedy recovery.

Answered: Fri, 28 Jun 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor